Alert archive / Nevada / Special Weather Statements in 2015
Special Weather Statement, NWS Reno, NV
NWS Reno, NV issued this special weather statement at Jun 6, 2015, 5:21 PM PDT for Pershing County, Nevada. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2015, 5:21 PM PDT (00:21 UTC)
- Expired
- Jun 6, 2015, 5:45 PM PDT
- In force
- 24 min
- Issued by
- NWS Reno, NV
County Pershing County, NV
The radar
The Reno radar (KRGX), 88 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2672 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327 WWUS85 KREV 070021 SPSREV SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 521 PM PDT SAT JUN 6 2015 NVZ004-070045- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV- 521 PM PDT SAT JUN 6 2015 ...STRONG THUNDERSTORM NORTH OF LOVELOCK... AT 519 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LOVELOCK...MOVING SOUTH AT 25 MPH. NICKEL SIZED HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE...LOVELOCK...AND I-80 IN THE VICINITY OF LOVELOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL AFFECT TRAVELERS ON I-80 BETWEEN TRINITY JUNCTION AND OREANA. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 4035 11860 4030 11837 3988 11849 3996 11882 TIME...MOT...LOC 0019Z 017DEG 31KT 4026 11852 $$ WH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this special weather statement went out at Jun 6, 1:20 PM PDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 6, 1:20 PM PDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 120 PM PDT SAT JUN 6 2015 .SYNOPSIS... LOW PRESSURE REMAINS OVER THE REGION WITH ANOTHER ROUND OF STRONG STORMS THIS AFTERNOON AND EVENING. WARMING AND DRYING IS EXPECTED SUNDAY AND MONDAY AS THE LOW PULLS AWAY. ANOTHER LOW MAY BRING AN INCREASE IN STORMS AGAIN FOR THE MIDDLE OF NEXT WEEK. TEMPERATURES WILL SEE A SLOW WARMING TREND INTO NEXT WEEK. && .SHORT TERM... STARTING TO SEE DEVELOPING CONVECTION EARLY THIS AFTERNOON, MAINLY NORTH OF PYRAMID LAKE AND SOUTH OF HIGHWAY 50. GOOD INSTABILITY FROM DAYTIME HEATING WILL COMBINE THIS AFTERNOON WITH AN INVERTED MIDLEVEL VORT MAX MOVING ACROSS WESTERN NEVADA NEAR. IT PUSHED IN FROM IDAHO EARLY THIS MORNING AND WILL EVENTUALLY PUSH ACROSS THE SIERRA BY TONIGHT. THERE IS ALSO A SECONDARY WAVE THAT IS CURRENTLY PUSHING THROUGH ELKO COUNTY THAT WILL EVENTUALLY PUSH THROUGH OUR FORECAST AREA ROUGHLY BETWEEN 5PM TO 11PM THIS EVENING. WE BUMPED UP THE CHANCES OF PRECIP IN THE EVENING PERIOD TO ACCOUNT FOR THIS SECONDARY WAVE. THERE IS SOME DECENT SHEAR IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE TODAY THAT SHOULD ALLOW FOR SOME DEVELOPMENT OF STRONGER AND LONGER LIVED STORM CELLS LATE THIS AFTERNOON.LARGE HAIL MAY BE POSSIBLE IN THE STRONGEST STORM CELLS, ALONG WITH HEAVY RAINFALL AND STRONG WINDS. WITH STORMS HAVING A FAIRLY QUICK STORM MOVEMENT GENERALLY FROM THE NNE TO SSW DIRECTION FLASH FLOODING WILL BE LIMITED TO AREAS THAT SEE TRAINING OF MULTIPLE CELLS OVER A SHORT PERIOD OF TIME. LATEST HRRR IS SHOWING GOOD DEVELOPMENT OF STORMS OVER THE NEXT FEW HOURS, BUT THEN DIMINISHING AFTER 5PM AS THE VORT MAX PUSHES WEST OF THE SIERRA. MODELS HAVE CONTINUED TO TREND DRIER ON SUNDAY AND MONDAY AS THE RIDGE BUILDS INTO THE PACIFIC NORTHWEST AND SQUASHES DOWN ON THE LOW PRESSURE IN THE GREAT BASIN. WARMING ALOFT WILL CAP ANY CONVECTION THAT STARTS TO GET GOING. WE HAVE REMOVED THE MENTION OF SHOWERS AND THUNDERSTORMS IN MOST OF THE AREA EXPECT FOR THE SIERRA CREST IN MONO COUNTY WHICH MAY HAVE THE BEST CHANCE OF SEEING ANY STORMS ALTHOUGH SLIGHT. TEMPERATURES WILL BOUNCE BACK TO ABOVE NORMAL WITH UPPER 80S FOR WESTERN NEVADA OVER THE NEXT COUPLE DAYS WITH UPPER 70S IN THE SIERRA. .LONG TERM...TUESDAY THROUGH SATURDAY... UNSETTLED WEATHER PATTERN WITH THUNDERSTORM CHANCES IS LIKELY TO CONTINUE THROUGH MIDWEEK, FOLLOWED BY A DRYING TREND WITH WARMER TEMPERATURES BY NEXT WEEKEND. THERE IS SOMEWHAT BETTER AGREEMENT WITH THE MAIN WEATHER FEATURES ON THE MEDIUM RANGE GUIDANCE, SO OVERALL FORECAST CONFIDENCE IS IMPROVED TO MEDIUM THROUGH NEXT WEEK. FOR TUESDAY, UPPER LOW MOVES SLOWLY TOWARD THE CALIFORNIA COAST. INCREASED HEATING WITH TEMPERATURES REACHING THE LOWER 90S IN LOWER ELEVATIONS AND SOUTHEAST FLOW ALOFT WILL BRING INCREASED MOISTURE AND INSTABILITY TO THE REGION, RESULTING IN MORE FAVORABLE CONDITIONS FOR THUNDERSTORM DEVELOPMENT WITH SOME STRONG STORMS POSSIBLE. UPPER LEVEL FORCING LOOKS FAVORABLE FOR SUSTAINING CONVECTION INTO THE EVENING WITH SOME BANDS OF SHOWERS POSSIBLY CONTINUING OVERNIGHT. FOR WEDNESDAY, THE LOW IS PROJECTED TO MOVE INLAND ACROSS SOUTHERN CA AND SOUTHERN NV. WHILE THIS SHOULD LEAD TO THE BEST PRECIPITATION CHANCES FOR THE WEEK, WIDESPREAD CLOUD COVER MAY LIMIT INSTABILITY AND THUNDERSTORM COVERAGE. TEMPERATURES WILL BE LOWER THAN TUESDAY, BUT COULD END UP EVEN COOLER IN AREAS WHERE THICKER CLOUD COVER OR BANDS OF RAIN SHOWERS SET UP. FOR THURSDAY, THUNDERSTORM CHANCES WILL DECREASE AS LOW PULLS FARTHER EAST, WITH BETTER INSTABILITY AND MOISTURE CONCENTRATED MOSTLY NEAR THE SIERRA. FOR NORTHWEST AND WEST CENTRAL NV, DRIER AIR MASS BEGINS TO BUILD IN, WHICH SHOULD PREVENT THUNDERSTORM FORMATION. FOR NEXT FRIDAY AND SATURDAY, RIDGE BUILDING INTO CA-NV WILL CONTINUE THE OVERALL DRYING AND WARMING TREND, WITH TEMPERATURES RISING ABOVE 90 DEGREES IN LOWER ELEVATIONS BY SATURDAY. WE KEPT A SLIGHT CHANCE OF THUNDER FOR MINERAL-MONO COUNTIES FRIDAY AFTERNOON- EVENING AS SLIGHT INSTABILITY MAY STILL BE PRESENT, BUT BY SATURDAY EVEN THESE AREAS SHOULD BECOME TOO STABLE AND DRY TO SUPPORT CONVECTION. MJD && .AVIATION... SHOWERS AND THUNDERSTORM COVERAGE WILL INCREASE THROUGH THIS AFTERNOON AND EARLY EVENING ACROSS WESTERN NV AND THE SIERRA, WITH A DECENT POTENTIAL FOR OCCURRENCE OF THUNDER AT ANY OF THE MAIN TERMINALS, ESPECIALLY BETWEEN 21-01Z. EXPECT MOUNTAIN TOP OBSCURATIONS THRU THIS EVENING, WITH LOCALLY HEAVY RAIN REDUCING CIGS/VSBY TO MVFR AT TIMES. SMALL HAIL AND OUTFLOW GUSTS TO 35 KT ARE ALSO POSSIBLE. FOR SUNDAY, THE POTENTIAL FOR THUNDERSTORMS DECREASES FOR MOST OF THE REGION AND THE MAIN TERMINALS AS DRIER NORTHEAST TO EAST FLOW DEVELOPS OVER THE REGION. THE ONLY EXCEPTION IS FOR KMMH WHERE ISOLD CB TOWERS MAY DEVELOP MAINLY WEST OF THE TERMINAL AFTER 21Z. MJD && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 6, 4:28 PM PDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
428 PM PDT SAT JUN 6 2015
NVZ004-070015-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
428 PM PDT SAT JUN 6 2015
...THUNDERSTORMS MOVING TOWARD RYE PATCH RESERVOIR...
AT 426 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
WINNEMUCCA TO 11 MILES EAST OF UNIONVILLE...AND MOVING SOUTHWEST AT
30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS. VISIBILITY MAY BE GREATLY REDUCED DUE TO HEAVY RAIN
AND STRONG WINDS.
LOCATIONS IMPACTED INCLUDE...
LOVELOCK...UNIONVILLE...IMLAY...OREANA...MILL CITY...ORGAN
PEAK...RYE PATCH RESERVOIR CAMPGROUND...STAR PEAK AND RYE PATCH
RESERVOIR. THIS INCLUDES I-80 BETWEEN MILE MARKERS 100 AND 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR RYE PATCH RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. MOTORISTS SHOULD SLOW DOWN
AND EXERCISE CAUTION.
&&
LAT...LON 4040 11785 4008 11853 4056 11840 4079 11829
4086 11818 4086 11784 4085 11783
TIME...MOT...LOC 2326Z 043DEG 24KT 4101 11786 4045 11790
WHSpecial weather statement, Jun 6, 5:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 521 PM PDT SAT JUN 6 2015 NVZ004-070045- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV- 521 PM PDT SAT JUN 6 2015 ...STRONG THUNDERSTORM NORTH OF LOVELOCK... AT 519 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LOVELOCK...MOVING SOUTH AT 25 MPH. NICKEL SIZED HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE...LOVELOCK...AND I-80 IN THE VICINITY OF LOVELOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL AFFECT TRAVELERS ON I-80 BETWEEN TRINITY JUNCTION AND OREANA. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 4035 11860 4030 11837 3988 11849 3996 11882 TIME...MOT...LOC 0019Z 017DEG 31KT 4026 11852 WH
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:57 PM PDT | Special Weather Statement | REV | 33 min | |
| Jun 6, 7:47 PM PDT | Special Weather Statement | REV | Storey | 58 min |
Nearby
Special Weather Statements in Nevada, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.